MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MINN GATEWAY OTW 2.0MM X 15MM - HDE; CATHETER, BALLOON TYPE

BOSTON SCIENTIFIC - MINN GATEWAY OTW 2.0MM X 15MM - HDE; CATHETER, BALLOON TYPE
Model Number M0032072215200
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Based on the results of the dhr review, there is no indication that the device, labeling or packaging failed to meet its specifications when released.Visual inspection stated that damage was noted to the gateway catheter shaft at approximately 41cm and 82cm from the proximal end of the device.No damage visible inside the inflation port.Functional test reported that an attempt was made to inflate the balloon with an encore 26 inflation device; however, the balloon was noted to be leaking at the proximal end.The reported event is covered in the device directions for use direction for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.As per the available information, the device was confirmed to be in good condition during preparation/prior to use on the patient, continuous flush was set up and maintained throughout the clinical procedure and the patients anatomy was described as 'quite tortuous'.It was also reported that the balloon was successfully inflated during preparation.The device was returned and the balloon was noted to be leaking during analysis.It is probable that the balloon was damaged during navigation through the patients anatomy, causing the reported event.An assignable cause of procedural factors will be assigned to the as reported code balloon failed to inflated, and as analyzed codes the balloon leaked during use and to the balloon catheter damaged as the issue is associated with a product that meets boston scientific design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.
 
Event or Problem Description
Analysis of the returned device found that the subject balloon catheter was leaking from the proximal end.There were no clinical consequences to the patient reported as a result of this event.

Brand Name
GATEWAY OTW 2.0MM X 15MM - HDE
Common Device Name
CATHETER, BALLOON TYPE
Manufacturer (Section D)
BOSTON SCIENTIFIC - MINN
one scimed place
maple grove MN 55311
MDR Report Key12530651
Report Number3008853977-2021-00035
Device Sequence Number4460767
Product Code GBA
UDI-Device Identifier08714729791416
UDI-Public08714729791416
Combination Product (Y/N)N
Initial Reporter CountryVM
PMA/510(K) Number
H050001
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/02/2023
Device Model NumberM0032072215200
Device Catalogue NumberM0032072215200
Device Lot Number24979114
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/14/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/31/2021
Initial Report FDA Received Date09/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age69 YR
Patient Weight57